MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48558532
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that two oasys non biased polyaxial screw tulips disengaged intra-operatively during a scheduled extension.During screw removal, the tulip heads popped off from the screw shanks.The surgeon was able to remove the screw shanks and complete the surgery without harm to the patient.The event did result in a 45 minute surgical delay.This report represents the first of the two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per oasys surgical technique below: instruments are provided by stryker spine to be used to remove the implants.Any decision by a physician to remove the internal fixation device must take into consideration such factors as the risk to the patient of the additional surgical procedure as well as the difficulty of removal.Removal of an unloosened spinal screw may require the use of special instruments to disrupt the interface at the implant surface.This technique may require practice in the laboratory before being attempted clinically.Implant removal must be followed by adequate postoperative management to avoid fracture or re-fracture.Removal of the implant after fracture healing is recommended.Metallic implants can loosen, bend, fracture, corrode, migrate, cause pain or stress shield bone.Since the device was not returned, an exact cause cannot be determined.However, it is likely that the issue occurred due to over-angulation on screw and application of excessive force.Patient hard bone quality may also have contributed to the event.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10573464
Report Number0009617544-2020-00161
Device Sequence Number3507992
Product Code NKG
UDI-Device Identifier04546540596451
UDI-Public04546540596451
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48558532
Device Catalogue Number48558532
Device Lot Number195128
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1